Alert archive / Arizona / Flash Flood Warnings in 2022

Flash Flood Warning 306, NWS Las Vegas, NV

September 14, 2022Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Sep 14, 2022, 12:31 AM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 14, 2022, 12:31 AM MST (07:31 UTC)
Expired
Sep 14, 2022, 3:15 AM MST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 98 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

492 
WGUS55 KVEF 140731
FFWVEF
AZC015-141015-
/O.NEW.KVEF.FF.W.0306.220914T0731Z-220914T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1231 AM PDT Wed Sep 14 2022

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Central Mohave County in northwestern Arizona...

* Until 315 AM MST.

* At 1231 AM MST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Kingman, New Kingman-Butler, Golden Valley and Dw Ranch Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3502 11427 3524 11425 3530 11406 3531 11376
      3519 11377 3511 11391 3507 11405

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JV
2 follow-up statements
538 
WGUS75 KVEF 140835
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
135 AM PDT Wed Sep 14 2022

AZC015-141015-
/O.CON.KVEF.FF.W.0306.000000T0000Z-220914T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
135 AM MST Wed Sep 14 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM MST EARLY THIS 
MORNING FOR CENTRAL MOHAVE COUNTY...

At 135 AM MST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Kingman, New Kingman-Butler, Golden Valley and Dw Ranch Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3502 11427 3524 11425 3530 11406 3531 11376
      3519 11377 3511 11391 3507 11405

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JV
854 
WGUS75 KVEF 141010
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
310 AM PDT Wed Sep 14 2022

AZC015-141020-
/O.EXP.KVEF.FF.W.0306.000000T0000Z-220914T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
310 AM MST Wed Sep 14 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 315 AM MST EARLY THIS MORNING 
FOR CENTRAL MOHAVE COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

A Flood Watch remains in effect until 800 PM MST Wednesday for a 
portion of northwest Arizona.

LAT...LON 3502 11427 3524 11425 3530 11406 3531 11376
      3519 11377 3511 11391 3507 11405

$$

JV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 8:05 PM MST, 4 hours 26 minutes earlier.

Area forecast discussion, Sep 13, 8:05 PM MST, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
805 PM PDT Tue Sep 13 2022

.SYNOPSIS...A large trough of low pressure very slowly lifting
toward the northeast will produce scattered to numerous
thunderstorms with additional rounds of heavy rain possible tonight
into Wednesday. Southwest flow should finally bring a drying trend
Thursday and Friday. A fall-like system is expected to usher in
cooler temperatures, gusty winds and possibly the first snow of the
season to the southern Sierra Sunday and Monday.
&&

.UPDATE...Fairly active day across the region with widespread
thunderstorm activity across Inyo county and the Southern Great
Basin. Most notable storms developed near Owens Lake and tracked
eastward, and over time closed US-395 and numerous sections of
Highway 190 as they tracked into Death Valley National Park. Storms
have largely dodged the Las Vegas Valley so far, though one final
wave may impact the Valley before midnight with some scattered
shower activity suggested by the last several successive runs of the
HRRR.

Overall, anticipating the greatest storm coverage the rest of
tonight to shift eastward, focusing across Lincoln, eastern Clark,
and northern Mohave counties. The current Flash Flood Watch looks
good along with the ongoing forecast with no updates planned.

-Outler-

&&

.SHORT TERM...The ingredients remain in place to produce numerous
thunderstorms across southern Nevada and northwest Arizona through
tonight and persisting across northern Mohave County (Arizona Strip)
Wednesday afternoon. Inyo County California, including Death Valley
National Park, will also see scattered thunderstorms and possible
flash flooding through at least early this evening. A moist and
unstable air mass lingers over much of our region while a large
trough slowly lifts in response to closed low swinging across the
Pacific Northwest. This will provide broad upward forcing for
nocturnal thunderstorms developing this evening and persisting
through early Wednesday morning across much of southern Nevada and
far northwest Arizona. The latest HREF indicates thunderstorms will
persist over the Arizona Strip through Wednesday afternoon and the
Flash Flood Watch was extended until 5 PM MST accordingly. We will
need to keep an eye on the Beaver Dam Wash and Short Creek areas as
the latest HREF is indicating 50-70 percent probabilities of 10 year
ARI rainfall around northeast Clark County and the Arizona Strip
area which equates to over 2 inch amounts.

The persistent southwest flow will lead to drying with much less
thunderstorm coverage Wednesday afternoon across southern Nevada and
Inyo County and even less coverage by Thursday with chance for
storms confined to mainly to Lincoln County, Spring Mountains and
Northwest Plateau of Arizona. High temps will not change much
through Thursday.

.LONG TERM...Friday through Monday.

More pronounced trough progged to dig into the PacNW Saturday and
swing through the Great Basin Sunday and Monday. This 'Fall-like'
trough will usher in cooler temperatures on Sunday and Monday along
with stronger south-southwest winds. System is cold enough that
light snow is forecast for the high Sierra. Anyone planning on
hiking or camping in the high Sierra Sunday into early next week
should go prepared for keep up on the latest forecast.
&&

.AVIATION....For Harry Reid...Thunderstorms developing around the
mountains of southern Nevada will move toward the northeast and
affect the Mormon Mesa and Peach Springs corridors. A thunderstorm
may impact the terminal area early this evening for an hour or two.
Prevailing winds will be from the south or southwest though could
become erratic near any storms. Chances for storms will decrease
overnight and will remain too low to mention for the terminal area
Wednesday.

For the rest of southern Nevada, northwest Arizona and southeast
California...Scattered to numerous thunderstorms will persist across
southern Nevada and far northwest Arizona tonight through early
Wednesday morning. Storm coverage will diminish this evening over
the Owens Valley and Inyo County. Dry southwest flow will spread
over the region Wednesday leading to less thunderstorm coverage and
should not impact any TAF sites. Prevailing winds will be from the
south-southwest 10-20 knots except near thunderstorms.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM/AVIATION...Adair
LONG TERM...Pierce

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 1:31 PM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 14, 1:37 PM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 14, 2:07 PM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr

Nearby

Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.